Alert archive / Florida / High Surf Advisories in 2008
High Surf Advisory 2, NWS Melbourne, FL
NWS Melbourne, FL issued this high surf advisory at Apr 15, 2008, 3:25 PM EDT for Volusia County, Florida. It took effect at Apr 16, 2008, 4:00 AM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2008, 3:25 PM EDT (19:25 UTC)
- In effect from
- Apr 16, 2008, 4:00 AM EDT
- Expired
- Apr 17, 2008, 4:24 AM EDT
- In force
- 24 hr
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1572 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KMLB 151925 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 325 PM EDT TUE APR 15 2008 FLZ047-054-059-064-141-147-160800- /O.NEW.KMLB.SU.Y.0002.080416T0800Z-080417T1200Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA- NORTHERN BREVARD- 325 PM EDT TUE APR 15 2008 ...HIGH SURF ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 4 AM WEDNESDAY TO 8 AM EDT THURSDAY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
3 follow-up statements
000 WHUS42 KMLB 160725 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 325 AM EDT WED APR 16 2008 FLZ047-054-059-064-141-147-162000- /O.CON.KMLB.SU.Y.0002.080416T0800Z-080417T1200Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA- NORTHERN BREVARD- 325 AM EDT WED APR 16 2008 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... LARGE NORTHEAST SWELLS WILL RESULT IN DANGEROUS BREAKING WAVES AT THE BEACHES. A STRONG NORTH TO SOUTH LONGSHORE CURRENT WILL EXIST... ALONG WITH SEAWARD FLOWING RIP CURRENTS NEAR PIERS AND JETTIES. THE HIGH SURF WILL BE CAPABLE OF KNOCKING YOU DOWN...MAKING YOU SUSCEPTIBLE TO THESE NEARSHORE CURRENTS. ONLY STRONG SWIMMERS SHOULD ENTER THE OCEAN...AND ONLY NEAR LIFEGUARDS. WEAK SWIMMERS SHOULD NOT VENTURE INTO THE SURF. MINOR BEACH EROSION IS ALSO EXPECTED NEAR THE EARLY EVENING HIGH TIDE. $$ RL
000 WHUS42 KMLB 161928 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 328 PM EDT WED APR 16 2008 FLZ047-054-059-064-141-147-171200- /O.CON.KMLB.SU.Y.0002.000000T0000Z-080417T1200Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA- NORTHERN BREVARD- 328 PM EDT WED APR 16 2008 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... LARGE NORTHEAST SWELLS WILL RESULT IN DANGEROUS BREAKING WAVES AT THE BEACHES. A STRONG NORTH TO SOUTH LONGSHORE CURRENT WILL EXIST... ALONG WITH SEAWARD FLOWING RIP CURRENTS NEAR PIERS AND JETTIES. THE HIGH SURF WILL BE CAPABLE OF KNOCKING YOU DOWN...MAKING YOU SUSCEPTIBLE TO THESE NEARSHORE CURRENTS. ONLY STRONG SWIMMERS SHOULD ENTER THE OCEAN...AND ONLY NEAR LIFEGUARDS. WEAK SWIMMERS SHOULD NOT VENTURE INTO THE SURF. MINOR BEACH EROSION IS ALSO EXPECTED NEAR THE EARLY EVENING HIGH TIDE. $$
000 WHUS42 KMLB 170824 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 424 AM EDT THU APR 17 2008 FLZ047-054-059-064-141-147-170930- /O.CAN.KMLB.SU.Y.0002.000000T0000Z-080417T1200Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA- NORTHERN BREVARD- 424 AM EDT THU APR 17 2008 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE HIGH SURF ADVISORY. HOWEVER...ROUGH SURF WILL STILL EXIST...ALONG WITH LONGSHORE CURRENTS AND AN INCREASED RIP CURRENT RISK. BREAKERS CAN KNOCK YOU DOWN AND MAKE YOU SUSCEPTIBLE TO DANGEROUS OCEAN CURRENTS. ONLY STRONG SWIMMERS SHOULD ENTER THE OCEAN...AND ONLY NEAR LIFEGUARDS. WEAK SWIMMERS SHOULD NOT VENTURE INTO THE SURF. $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this high surf advisory went out at Apr 15, 3:07 PM EDT, 18 minutes earlier.
Area forecast discussion, Apr 15, 3:07 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
307 PM EDT TUE APR 15 2008
.DISCUSSION...
TONIGHT/WED...STRONG AND GUSTY N/NW WINDS WILL CONTINUE TONIGHT
ESP ALG THE COAST WITH SOME RELAXING OF THE WIND SPEEDS OVER
INTERIOR SECTIONS. WINDS VEER TO A SLIGHT ONSHORE COMPONENT WED
WHICH WILL PRODUCE ANOTHER WINDY DAY. IN FACT...THIS WILL BRING
HIGHER SEAS (5-7 FOOT BREAKERS) INTO THE SURF ZONE. SO HAVE RAISED
A HIGH SURF ADVISORY BEGINNING LATE TONIGHT JUST PRIOR TO HIGH
TIDE AROUND 6 AM...AND CONTINUES THRU WED NIGHT. THIS WILL CAUSE
ROUGH SURF AND PROSPECT FOR SOME BEACH EROSION.
ANOTHER CHILLY NIGHT WITH LOWS IN THE MID TO UPPER 40S.
RECORD LOWS TONIGHT:
DAB 42/1952
MCO 45/1950
MLB 46/2007
VRB 47/2007
WED NIGHT-FRI...
STORM SYSTEM WILL DRIFT SLOWLY UP THE ERN SEABOARD...ALLOWING THE
DLM RIDGE OVER THE ERN CONUS TO BUILD INTO THE SERN U.S. AIRMASS
ASSOCD WITH THE RIDGE WILL BE FAR TOO DRY AND SUPPRESSED TO SUPPORT
ANY MEANINGFUL PRECIP. HOWEVER...SFC-H85 WINDS WILL CRANK AROUND TO
THE E/NE ON THU AS THE RIDGE BUILDS OVER THE REGION...ALLOWING THE
SFC/BNDRY LYR TO UNDERGO STEADY MODIFICATION. THU TEMPS WILL START
OUT IN THE COOL U40S/L50S...10F BLO CLIMO...BUT WILL RECOVER BY
AFTN INTO THE M/U70S OVER MOST OF THE CWA. MODIFICATION TREND WILL
CONTINUE INTO FRI WITH A LIGHT E/SE FLOW KEEPING TEMPS NEAR CLIMO.
SAT-WED...
CHAMBER OF COMMERCE WX IN STORE FOR THE CWA AS THE HIGHLY AMPLIFIED
MID/UPR LVL FLOW PATTERN ACROSS THE CONUS DAMPENS OUT. FLOW WILL
BECOME LARGELY ZONAL OVER THE SRN TIER STATES...A PATTERN THAT
GENERALLY DOES NOT ALLOW COLD FRONTS TO PUSH MUCH FARTHER S THAN THE
FL PANHANDLE. LACK OF AIRMASS CHANGE WILL KEEP MAX/MIN TEMPS NEAR
CLIMO ALONG THE COAST...SLIGHTLY ABV CLIMO INLAND. PROLONGED PD OF
ONSHORE FLOW MAY ALLOW ISOLD SHRAS TO AFFECT THE COASTAL ZONES...BUT
THESE WOULD BE BRIEF WITH MINIMAL IMPACT...WILL NOT INCLUDE IN THE
FCST ATTM.
&&
.AVIATION...VFR CIGS (FL050-060) WILL DISSIPATE AFTER SUNSET
EXCEPT MAY PERSIST A BIT LATER ALG VOLUSIA/BREVARD COASTS.
&&
.MARINE...SOLID ADVISORY CONDS OCCURRING OVER THE WATERS AT THIS
TIME AND THIS WILL CONTINUE THRU WED. GALE FORCE GUSTS WILL OCCUR
OVER THE OFFSHORE WATERS.
HIGH SEAS WILL BEGIN A SLOW RETREAT WED NIGHT AS THE HIGH PRESSURE
RIDGE OVER THE SERN U.S. SETTLES OVER THE FL PENINSULA THRU THE
LATTER HALF OF THE WEEK. HOWEVER...NE SWELL GENERATED BY THE
DEPARTING STORM SYSTEM WILL CONTINUE TO IMPACT THE E FL COAST THRU
FRI NIGHT WITH SEAS EXPECTED TO REMAIN NEAR OR ABV ADVISORY LVLS.
SWELL SHOULD DAMPEN OUT BY DAWN SAT WITH WINDS AOB 15KTS SEAS AOB
5FT.
&&
.FIRE WEATHER...DESPITE COOL TEMPS...LOW RH AND WIND PRODUCING RED
FLAG CONDITIONS AREAWIDE. FIRE WEATHER WATCH CONTINUES FOR INTERIOR
SECTIONS WED AFTN WITH GUSTY N/NE WINDS. HAVE POSTED A FIRE
WEATHER WATCH FOR THU AFTN AS WELL FOR INTERIOR SECTIONS BUT WINDS
WILL BE SIGNIFICANTLY LOWER.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 45 68 50 73 / 10 0 0 0
MCO 44 72 50 77 / 10 0 0 0
MLB 48 71 55 74 / 10 0 0 0
VRB 48 72 56 74 / 10 10 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR COASTAL VOLUSIA-
INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.
LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR COASTAL
VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.
HIGH SURF ADVISORY FROM 4 AM WEDNESDAY TO 8 AM EDT THURSDAY FOR
COASTAL VOLUSIA-INDIAN RIVER-MARTIN-NORTHERN BREVARD-
SOUTHERN BREVARD-ST. LUCIE.
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR INLAND VOLUSIA-NORTHERN LAKE-OKEECHOBEE-ORANGE-
OSCEOLA-SEMINOLE-SOUTHERN LAKE.
FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR INLAND VOLUSIA-NORTHERN LAKE-ORANGE-OSCEOLA-
SEMINOLE-SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY UNTIL 4 AM EDT THURSDAY FOR COASTAL WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
20 TO 60 NM OFFSHORE.
&&
KELLY/BRAGAWHazardous weather outlook, Apr 15, 4:49 AM EDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 449 AM EDT TUE APR 15 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-152100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 449 AM EDT TUE APR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...HIGH WIND IMPACT... DEVELOPING LOW PRESSURE BETWEEN CAPE HATTERAS AND THE NORTHERN BAHAMAS WILL RESULT IN WINDY CONDITIONS. NORTHWEST WINDS AROUND 20 MPH WITH GUSTS TO 30 MPH WILL PRODUCE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. ...RIP CURRENT IMPACT... A NORTH TO SOUTH FLOWING LONGSHORE CURRENT WILL EXIST AT THE BEACHES ALONG WITH DANGEROUS RIP CURRENTS NEAR PIERS AND JETTIES. CHECK WITH LIFEGUARDS ABOUT OCEAN HAZARDS BEFORE ENTERING THE SURF. ...MARINE THUNDERSTORM GUST IMPACT... A NORTHERLY WIND SURGE LATE TODAY AND TONIGHT IS EXPECTED TO PROVIDE A FOCUS FOR ISOLATED STORMS THAT PRODUCE STRONG WIND GUSTS OVER THE GULF STREAM. ...WIND AND SEA IMPACT... NORTHWEST WINDS AT 20 TO 25 KNOTS TODAY ARE FORECAST TO BECOME NORTHERLY AND INCREASE TO 25 TO 30 KNOTS TONIGHT WITH OCCASIONAL GUSTS TO GALE FORCE. THIS WILL PRODUCE VERY HAZARDOUS CONDITIONS FOR SMALL CRAFT IN THE OPEN ATLANTIC. ...FIRE WEATHER IMPACT... LOW HUMIDITY AND GUSTY NORTHWEST WINDS WILL RESULT IN CONTROL PROBLEMS FOR ANY NEW WILDFIRES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NORTH WINDS WILL REMAIN GUSTY ON WEDNESDAY...WHICH WILL RESULT IN HAZARDOUS BOATING AND SURF CONDITIONS. WINDS WILL THEN DIMINISH THROUGH LATE WEEK...BUT SEAS AND THE SURF ZONE WILL REMAIN HAZARDOUS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. LASCODY
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 1:37 AM EDT | Lake Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 18 hr |
| Apr 15, 1:42 AM EDT | Fire Weather Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 26 hr |
| Apr 15, 1:42 AM EDT | Red Flag Warning | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 17 hr |
| Apr 15, 2:33 PM EDT | Fire Weather Watch | MLB | Lake, Orange, Osceola, Seminole, Volusia | 38 hr |
Nearby
High Surf Advisories in Florida, 2008Every high surf advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.